Doctor insights on:
Womens Menopause Vita Pak Medication
Menopause: Please be more specific about your question. What medication are you taking? ...Read more
Does menopause affect your dose of Synthroid (thyroxine) and if so, do most women end up taking more or less medication after menopause?
What advice is there about coping with menopause without medication? Do you have a higher risk of cancer after menopause? I heard women/girls have a monthly menses b/c it was a way of your body getting cleaned out.. Is this true that when you get older an
Some : Some women definitely have more problems with others with menopause. You are correct, a healthy lifestyle can help with menopause symptoms. Eating a healthy diet, exercising, not smoking, and limiting alcohol intake to no more than 2 glasses a day is beneficial. Ideally, a patient should exercise 30 minutes a day. Just walking is a perfect exercise. Weight-lifting can be beneficial to avoid loss of muscle mass. If a patient is hypothyroid, the best treatment is taking thyroid as you are. There are no other proven effective methods for the control of hypothyroidism. ...Read more
Anti-estrogen drugs: Anti-estrogen drugs are given to both premenopausal and postmenopausal women whose cancer is estrogen receptor-positive or progesterone receptor-positive. These cancer may grow when exposed to estrogen. Anti-estrogen medications block or reduce estrogen that is normally produced by the ovaries in premenopausal women or by fat cells, liver, adrenal glands or other organs in postmenopausal women. ...Read more
Astute question!!: Post menopausal women and women who had their ovaries removed still produce sex steroids in the adrenal glands that are later converted to estrogen. Cancer cells learn how to function with those minute quantities of Estrogens and for that reason we target the estrogen receptor pathway in these women. Thank you for that good question. ...Read more
Can certain medications cause hot flashes? I am not anywhere close to menopause. Could any medications be responsible for my recent hot flashes?
Yes other causes: There are other causes including medications. Hot flashes can be a side effect of food additive mono-sodium glutamate (msg), or of Nifedipine (procardia, adalat), Niacin (numerous brand names), antibiotics: vancomycin, gemifloxacin and lomefloxacin. Calcitonin and headache medicines topiramate and maxalt (rizatriptan). Thyroid disease, hidden infection ( like tb) and some cancers can also cause hot flashes. ...Read more
F/57 post menopausal bleeding. Having a hysteroscopy d&c done tomorrow. I currently under some medication that I don't know if is safe to take it toda?
Many: There are a number of proven remedies for symptoms of female menopause. The key is dissecting the wheat from the chaff. In other words, there is a lot of false claims and promotion in menopause remedies. I have written a book called "a woman's guide to hormone health" that outlines many natural, proven remedies. Do your homework and you will find many options. ...Read more
HRT: Hormone replacement therapy may not be a good choice if one has a liver problem. Hormones are generally metabolized in the liver and may result in other problems if your liver is not working properly.There are other medications that can be used for signs and symptoms of menopause. There are also some herbal supplements that may alleviate some of the menopausal symptoms. ...Read moreSee 1 more doctor answer
High BP-Menopause.: Menopause-related hormonal changes can lead to weight gain and make your blood pressure more reactive to salt in your diet . Which, in turn, can lead to higher blood pressure. Some types of hormone therapy (ht) for menopause also may contribute to increases in blood pressure. Hence you might need more blood pressure medication than previous doses. ...Read more
I've not experienced the symptom as my friends except weight gain. Is this normal? I've think been in menopause almost 4 years. I have gain considerable weight, but that may be a combination of menopause, stopping smoking, and medications. My friends,
Not sure of the ?: You should resubmit in a shorter form. Weight gain is common after both menopause and stopping smoking (congrats!) but is usually 5-10 lbs. If you have gained considerable weight, this is not healthy for you, and diet and exercise should be the starting point. Many medications that cause weight gain may have alternatives that have less of that. Talk to your doctor about that and about weight loss. ...Read moreSee 1 more doctor answer
Yes, but: Amberen doesn't really work for menopause. There are some decent ingredients in amberen, but it also contains msg, which may be a neurotoxin, particularly in sensitive individuals. The studies listed on amberen's site are of poor quality or are animal studies. I have had several patients try amberen and none have had improvement in symptoms. But you can take it with levothyroxine. ...Read moreSee 2 more doctor answers
Depends: Unfortunately, there is no silver bullet for hot flashes. Some women respond to certain anti-depressants (ssri), some to certain blood pressure medications, and some to medications for nerve pain. All have some side effects i would recommend having a conversation with your doctor on which one is right for you, especially if you sleep is very disturbed. ...Read more
If surgical menopause and medications have caused severe osteoporosis, then how do I stop or slow down the losses and rebuild bone most effectively?
What causes extreme hair breakage, and a change in hair texture? Im not on any medications, I have no illnesses. 60 years old. Menopause for 6 years.
Drugs and menopause: You can certainly speak to your provider and discuss this issue. You need to be able to define the problems menopause is challenging you with. Menopause cannot be treated, however, many of the uncomfortable effects can be managed. It appears that you are taking your medication to assist you with sleeping. There are drugs that may better target your depression and still help with sleep. ...Read more
I have severe endometriosis and I just had surgery to take some fibroids out they want to give me medication to make me go through menopause im 32
HepC medication lead to early menopause at 43. 10 years later few blood clots one day and thick endometrium line. How concerning is that?
It is what it is: I am sorry that menopause began sooner then you would have liked at age 43, however, you have deeper concerns that need a GYN evaluation to rule out endometrial cancer with the clots and thickened endometrium. Please see a GYN for an accurate diagnosis via biopsy if need be. ...Read more